My first post back in over a year isn’t super happy, though it is kind of funny.
One thing about getting old is that there’s always something new to hurt. Whether it’s pulling your back while getting up off the couch, or taking seventeen days to recover from a night out, it’s never a dull moment.
Recently, my doctor thinks I have something called trigeminal neuralgia. The TLDR is that it’s a nerve condition that hurts like a mofo, and is always a roulette wheel of when it will strike. It feels like an electric shock from my teeth through my eyeball. It lasts anywhere from a second or two to over a minute. It’s debilitating and sucks. Otherwise, it feels like you had a cavity filled and the lidocaine has worn off.
I have a neurology appointment in a few weeks, but in the meantime, I have a prescription for pregabalin, or as it’s more commonly known, Lyrica. It’s generally used for people with seizures, all sorts of nerve pain, and is an anticonvulsant. The thing about meds that try to deaden nerves is that they have some nasty side effects – my favorites are below:
- blistering, peeling, or loosening of the skin
- bloating or swelling of the face, arms, hands, lower legs, or feet
- joint or muscle pain
- accidental injury
- false beliefs that cannot be changed by facts
- stabbing pain
- trouble recognizing objects
- trouble thinking and planning
- excess air or gas in the stomach or bowels
- false or unusual sense of well-being
- increased hunger
- loss of appetite
- loss of bladder control
- passing gas
- Breast enlargement
- swelling of the breasts or breast soreness in both females and males
So….I’m sure YOU have a fantastic visual from those symptoms, because I certainly do.
I will be a hungry (but not hungry?) delusional person with even bigger knockers that pees herself and farts uncontrollably. I will have nightmares, won’t be able to figure out what I’m looking at, and I will also have horrible skin that looks like it’s falling off me. I’ll also continue to be in pain. But hey, at least I’ll be happy go lucky?